Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 19, 2017, 7:06 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2017, 7:06 PM EDT (23:06 UTC)
- Expired
- May 20, 2017, 4:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
299 WHUS73 KIWX 192306 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 706 PM EDT FRI MAY 19 2017 LMZ043-046-200715- /O.NEW.KIWX.SC.Y.0039.170519T2306Z-170520T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 706 PM EDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT SATURDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS VEERING SOUTHEAST. * WAVES...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
105 WHUS73 KIWX 200223 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 PM EDT FRI MAY 19 2017 LMZ043-046-201030- /O.CON.KIWX.SC.Y.0039.000000T0000Z-170520T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 PM EDT FRI MAY 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SATURDAY... * WINDS...EAST 15 TO 25 KNOTS VEERING SOUTHEAST. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
084 WHUS73 KIWX 200829 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 AM EDT SAT MAY 20 2017 LMZ043-046-201630- /O.CON.KIWX.SC.Y.0039.000000T0000Z-170520T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 429 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...EAST 10 TO 20 KNOTS BECOMING SOUTHEAST IN THE AFTERNOON. GUSTS TO 25 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
831 WHUS73 KIWX 201440 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 AM EDT SAT MAY 20 2017 LMZ043-046-202000- /O.CON.KIWX.SC.Y.0039.000000T0000Z-170520T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 AM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...EAST 10 TO 20 KNOTS BECOMING SOUTHEAST IN THE AFTERNOON. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
250 WHUS73 KIWX 202011 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 PM EDT SAT MAY 20 2017 LMZ043-046-202115- /O.EXP.KIWX.SC.Y.0039.000000T0000Z-170520T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 PM EDT SAT MAY 20 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... SMALL CRAFT ADVISORY HAS EXPIRED. GUSTY SOUTHEAST WINDS ALONG THE BERRIEN COUNTY SHORELINE ARE ASSOCIATED WITH AN AREA OF THUNDERSTORMS MOVING NORTHEAST ACROSS SOUTHERN MICHIGAN AND WILL DIMINISH IN THE NEXT 1 TO 2 HOURS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 19, 4:26 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 19, 4:26 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 426 PM EDT Fri May 19 2017 .SYNOPSIS... Issued at 422 PM EDT Fri May 19 2017 Scattered showers and isolated storms are expected to continue this evening along a slowly northward moving warm front. Cool temperatures today will drop into the upper 40s to middle 50s tonight. For the weekend, showers and some thunderstorms return for the weekend as a low pressure system approaching from the west. The best chance for rainfall will be Saturday afternoon into the Saturday night hours as a cold front approaches. Highs on Saturday will be the upper 60s over south central Lower Michigan to the upper 70s into west central Indiana. && .SHORT TERM...(This Evening through Saturday) Issued at 410 PM EDT Fri May 19 2017 Minoring shortwave moving into west central Ohio amid piddling 250-500 j/kg MUCAPE to relegate lesser/coverage mention for TSRA primarily to southeast CWA tiered by even lesser probabilistic/slight chance mention per trends in pulse activity. Otherwise little chance for convection overnight, initially far south on northern periphery of richer theta-e, then to far western/southwest CWA early morning as deep central Rockies cyclone begins to liftout northeast into Plains. Further ramp of pops/qpf through Saturday afternoon/night with increasing height falls and approach of attendant frontal zone. && .LONG TERM...(Saturday Night through Friday) Issued at 410 PM EDT Fri May 19 2017 Slightly faster west to east end of shra/partial clearing on Sunday per decent frontal timing agreement. Eschewed pop/sensible weather mention again for Monday amid surface ridging into Lower Ohio Valley. Secondary northern stream system digging in for renewed shra/tsra chances by Tue, followed by Wed chc shra as boundary layer stabilization anticipated amid more occluded/stacked system, then yet another northern stream dig about Thu night. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 114 PM EDT Fri May 19 2017 A front is draped across the central Indiana region today with a disturbance approaching from the west this afternoon bringing in renewed moisture. The best chance for storms will be closer to the front allowing FWA to have a greater chance than SBN, but have not included this as a result of a lack of confidence in placement and low confidence that they occur at all. The best chance for showers will be before 2z tonight and then another chance for showers and possible storms appears possible around midday Saturday. Conditions are expected to remain in MVFR for the bulk of the period, but could reach into IFR especially in any heavier showers or storms. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 19, 1:18 PM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 118 PM EDT Fri May 19 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201200- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 118 PM EDT Fri May 19 2017 /1218 PM CDT Fri May 19 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight Thunderstorms are possible this afternoon into early tonight, mainly south of Highway 30. The storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible again Saturday into Sunday. Severe storms are possible late Saturday and Saturday night. Locally heavy rainfall is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Saturday and Saturday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-201200- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 118 PM EDT Fri May 19 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Saturday into early Sunday. The storms are not expected to become severe. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, May 19, 4:31 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
431 PM EDT FRI MAY 19 2017
OHZ016-024-025-192100-
Allen-Putnam-Van Wert-
431 PM EDT FRI MAY 19 2017
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHWESTERN
PUTNAM... SOUTHEASTERN VAN WERT AND ALLEN COUNTIES...
At 428 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from Ohio City to near Waynesfield.
Movement was northeast at 40 mph. Heavy rainfall of nearly an inch
in an hour is occurring with these storms, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Lima, Van Wert, Delphos, Spencerville, Elida, Ottoville, Ohio City,
Spencerville In Allen County, Middle Point, Cairo, Fort Jennings,
Harrod, Beaverdam, Venedocia, Elgin, Yoder, Westminster, Rushmore,
Gomer and Dull.
This includes INTERSTATE 75 between MILE MARKERs 119 and 136.
LAT...LON 4064 8411 4066 8411 4066 8422 4069 8422
4068 8446 4073 8446 4073 8474 4099 8447
4099 8439 4081 8388 4065 8388
TIME...MOT...LOC 2028Z 224DEG 34KT 4075 8459 4056 8403
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:13 PM EDT | Special Weather Statement | IWX | Allen | 47 min |
| May 18, 8:20 PM EDT | Areal Flood Warning | IWX | Allen, Huntington | 3 hr |
| May 18, 8:21 PM EDT | Special Weather Statement | IWX | Miami | 39 min |
| May 18, 8:46 PM EDT | Special Weather Statement | IWX | Huntington | 44 min |
| May 18, 9:23 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 52 min |
| May 18, 11:27 PM EDT | Special Weather Statement | IWX | Wabash | 48 min |
| May 18, 11:41 PM EDT | Special Weather Statement | IWX | Miami | 34 min |
| May 18, 11:52 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Miami, Wabash | 38 min |
| May 19, 12:20 AM EDT | Special Weather Statement | IWX | Blackford | 40 min |
| May 19, 1:29 AM EDT | Special Weather Statement | IWX | Jay | 31 min |
| May 19, 4:31 PM EDT | Special Weather Statement | IWX | Allen, Van Wert | 29 min |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.